MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTSCR 7X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTSCR 7X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Model Number 231800
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Pain (1994); Not Applicable (3189); No Code Available (3191)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It reported by affiliate via email a patient with massive rupture of the rotator cuff, the surgical planning chosen was to perform a tenodesis of the biceps tendon, we used our equipment for this procedure.The kischner pin of the appropriate length was not available to perform the step of passing the screw and fixing the tendon, when trying to find a pin of less length than required (1.6 x 280) it was insufficient to retain the pin in the hole of the humeral head and remove the socket or retainer, with which it was not possible to do this step, after two unsuccessful attempts the tendon breaks causing a retraction of the stump and making it impossible to fix the tendon and affect the rehabilitation of the patient.It was also reported a 30 minute delay occurred.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5: subsequent follow-up with the customer, additional information was received.It was reported that the event occurred during biceps tenodesis surgery.The surgery was delayed for 30 minutes due to the event.The procedure was not completed successfully.There were no fragments generated.It was reported that the tendon broke resulting in a proximal and a distal stump.It was reported that the patient had a poor prognosis in his recovery and pain relief.It was reported that there was medical intervention required due to the event.It was reported that there was conversion to open surgery through a small incision to look for the retracted stump.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that patient with massive rupture of the rotator cuff, the surgical planning chosen was to perform a tenodesis of the biceps tendon, we used our equipment for this procedure.The kischner pin of the appropriate length was not available to perform the step of passing the screw and fixing the tendon, when trying to find a pin of less length than required (1.6 x 280) it was insufficient to retain the pin in the hole of the humeral head and remove the socket or retainer, with which it was not possible to do this step, after two unsuccessful attempts the tendon breaks causing a retraction of the stump and making it impossible to fix the tendon and affect the rehabilitation of the patient.The complaint device was received and evaluated.Visual observations confirm that the anchor was received intact, it did not present any physical damage.In addition, the anchor didn¿t present any evidence of debris.In other hand, the anchor was measured using a digital caliper, as result, the lengths were according with the drawing of the device.The complaint cannot be confirmed.As per event description indicates the root cause for this failure can be related with the use of the pin of less length than required causing the break and an improper fix of the tendon.A manufacturing record evaluation was performed for the finished device lot number:l689862, and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10410582
Report Number1221934-2020-02100
Device Sequence Number3273635
Product Code MAI
UDI-Device Identifier10886705010684
UDI-Public10886705010684
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number231800
Device Catalogue Number231800
Device Lot NumberL689862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer08/21/2020
11/06/2020
01/06/2021
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date08/24/2020
11/09/2020
01/07/2021
Patient Sequence Number1
Patient Age42 YR